Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2018, 9:12 PM CDT for 4 counties in Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 9:12 PM CDT (02:12 UTC)
- Expired
- Jun 17, 2018, 10:03 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, WI, Menominee County, WI, Oconto County, WI, Shawano County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:33 PM CDT | TSTM WND GST 50 | Krakow, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted.
968
WUUS53 KGRB 180212
SVRGRB
WIC009-078-083-115-180315-
/O.NEW.KGRB.SV.W.0018.180618T0212Z-180618T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
912 PM CDT SUN JUN 17 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northwestern Brown County in northeastern Wisconsin...
Southeastern Menominee County in northeastern Wisconsin...
Southern Oconto County in northeastern Wisconsin...
Eastern Shawano County in northeastern Wisconsin...
* Until 1015 PM CDT.
* At 912 PM CDT, severe thunderstorms were located along a line
extending from near Legend Lake to near Shawano to near Embarrass,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shawano, Oconto, Pulaski, Gillett, Navarino Wildlife Area, Legend
Lake, Keshena, Howard, Suamico and Little Suamico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4457 8819 4459 8819 4459 8846 4460 8861
4468 8860 4468 8875 4485 8858 4505 8859
4499 8791 4495 8773 4491 8775 4490 8777
4485 8778 4471 8792 4465 8793 4455 8801
TIME...MOT...LOC 0212Z 282DEG 36KT 4494 8849 4482 8849 4471 8874
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Kurimski3 follow-up statements
217
WWUS53 KGRB 180231
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
931 PM CDT SUN JUN 17 2018
WIC078-180241-
/O.CAN.KGRB.SV.W.0018.000000T0000Z-180618T0315Z/
Menominee WI-
931 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENOMINEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Wisconsin.
LAT...LON 4457 8819 4459 8819 4459 8846 4460 8861
4468 8860 4475 8856 4484 8846 4503 8838
4499 8791 4495 8773 4491 8775 4490 8777
4485 8778 4471 8792 4465 8793 4455 8801
TIME...MOT...LOC 0231Z 282DEG 36KT 4490 8826 4478 8826 4467 8851
$$
WIC009-083-115-180315-
/O.CON.KGRB.SV.W.0018.000000T0000Z-180618T0315Z/
Brown WI-Oconto WI-Shawano WI-
931 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN BROWN...SOUTHERN OCONTO AND EASTERN SHAWANO
COUNTIES...
At 931 PM CDT, severe thunderstorms were located along a line
extending from near Gillett to 8 miles north of Pulaski to near
Navarino Wildlife Area, moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Oconto, Pulaski, Gillett, Navarino Wildlife Area, Howard, Suamico,
Little Suamico, Chase, Oconto Falls and Pittsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4457 8819 4459 8819 4459 8846 4460 8861
4468 8860 4475 8856 4484 8846 4503 8838
4499 8791 4495 8773 4491 8775 4490 8777
4485 8778 4471 8792 4465 8793 4455 8801
TIME...MOT...LOC 0231Z 282DEG 36KT 4490 8826 4478 8826 4467 8851
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Kurimski142
WWUS53 KGRB 180249
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
949 PM CDT SUN JUN 17 2018
WIC009-083-115-180315-
/O.CON.KGRB.SV.W.0018.000000T0000Z-180618T0315Z/
Brown WI-Oconto WI-Shawano WI-
949 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN BROWN...SOUTHERN OCONTO AND EASTERN SHAWANO
COUNTIES...
At 949 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Oconto to near Pulaski, moving east at
40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oconto, Pulaski, Howard, Suamico, Little Suamico, Chase, Oconto
Falls, Pittsfield, Abrams and Angelica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4457 8819 4459 8819 4459 8846 4468 8849
4483 8827 4501 8812 4499 8791 4495 8773
4491 8775 4490 8777 4485 8778 4471 8792
4465 8793 4455 8801
TIME...MOT...LOC 0249Z 282DEG 36KT 4487 8804 4475 8804 4464 8829
HAIL...<.75IN
WIND...60MPH
$$
Kurimski124
WWUS53 KGRB 180303
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1003 PM CDT SUN JUN 17 2018
WIC009-083-115-180312-
/O.CAN.KGRB.SV.W.0018.000000T0000Z-180618T0315Z/
Brown WI-Oconto WI-Shawano WI-
1003 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN...SOUTHERN
OCONTO AND EASTERN SHAWANO COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
LAT...LON 4457 8819 4459 8819 4459 8846 4468 8849
4483 8827 4501 8812 4499 8791 4495 8773
4491 8775 4490 8777 4485 8778 4471 8792
4465 8793 4455 8801
TIME...MOT...LOC 0301Z 282DEG 36KT 4484 8787 4472 8787 4461 8812
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:51 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 17, 6:51 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 PM CDT Sun Jun 17 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 322 PM CDT Sun Jun 17 2018 Flood and severe weather potential are the main concerns tonight and early Monday. A cold front will move very slowly across the area tonight and early Monday. Very warm and humid air ahead of the front will provide showers and storms with the potential for producing very heavy rains, especially given the slow movement. We added some counties to the flash flood watch in northern counties. The main severe storm threat should be strong winds, as temperatures aloft are not cold for large hail. A brief tornado is not out of the question along the front though is not expected. There are model differences about how quickly the front and associated showers and storms exit the area tomorrow. That will have an effect on temperatures. .LONG TERM...Monday Night Through Sunday Issued at 322 PM CDT Sun Jun 17 2018 Zonal pattern at 500mb will dominate the weather pattern at the beginning of the period. A northwest flow pattern is expected by the weekend, allowing for low humidity and seasonable temperatures as Canadian high pressure moves across the area. Temperatures on some nights could fall into the 40s at our typical cold spots across the north later this week. The cold front will gradually push south of the area Monday night. However, additional complexes of showers and thunderstorms are expected which may clip our southern counties Monday night into Tuesday before the front pushes far enough south of the area. Canadian high pressure system should dominate the weather pattern into Friday morning. The next chance of showers and storms are possible next Friday into the weekend, although confidence is low in the timing of the rain chances. Some adjustments were made to max temperatures to account for our warmer biased sites. Did lower minimum temperatures on a few nights later in the week across the north to account for our typical cold spots. && .AVIATION...for 00Z TAF Issuance Issued at 639 PM CDT Sun Jun 17 2018 Strong and locally severe thunderstorms with gusty winds and torrential rain were ongoing over north central and far northeast WI early this evening. These will continue to sag southeast across the region this evening and overnight, with the precipitation eventually shifting south of the region on Monday. The combination of steady rains and the arrival of a cold front will cause ceilings to lower to MVFR/local IFR overnight into early Monday, but some improvement should occur by midday Monday. LLWS will occur this evening, then taper off overnight. Southwest winds will shift north to northeast after the cold front passes. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010>013- 018-019-021-030-073. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sun Jun 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected across the area later this afternoon and tonight. A few storms could become severe, especially north of Highway 10. Damaging winds are the main severe weather threat. A flash flood watch is in effect for much of central and northern Wisconsin, where recent heavy rains have left the ground nearly saturated and rivers and stream levels high. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms are forecast for Monday morning. A few strong storms with gusty winds and heavy rain are possible early. There is a chance of thunderstorms on Friday into next weekend. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-182015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. Dense fog is also possible at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms into Monday, and again late in the week. RDM/Eckberg
In the hours before
Local storm report, Jun 17, 8:09 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST DANCY 44.68N 89.69W
06/17/2018 E65 MPH PORTAGE WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 17, 8:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
810 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST MOSINEE 44.78N 89.69W
06/17/2018 M55 MPH MARATHON WI AWOS
&&
BERSCHLocal storm report, Jun 17, 8:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FUNNEL CLOUD HALDER 44.79N 89.86W
06/17/2018 MARATHON WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, Jun 17, 8:51 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
851 PM CDT SUN JUN 17 2018
WIZ022-073-074-180245-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
851 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...DOOR AND
CENTRAL OCONTO COUNTIES UNTIL 945 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport State Park to near Menominee to
near Oconto. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Newport State Park around 900 PM CDT.
Egg Harbor around 925 PM CDT.
Ephraim around 930 PM CDT.
Jacksonport around 940 PM CDT.
Sturgeon Bay around 945 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Cullen, Peninsula State Park, Valmy, County Line,
Harmony, Ellison Bay, Peshtigo and Whitefish Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Wisconsin.
LAT...LON 4510 8695 4501 8710 4466 8734 4480 8771
4494 8767 4493 8772 4483 8780 4492 8803
4516 8772 4512 8754 4507 8752 4487 8765
4493 8746 4507 8736 4521 8742 4522 8721
4541 8700 4543 8681 4542 8681
TIME...MOT...LOC 0151Z 290DEG 25KT 4528 8704 4519 8758 4495 8789
KurimskiLocal storm report, Jun 17, 9:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG N ARGONNE 45.66N 88.88W
06/17/2018 FOREST WI PUBLIC
STORMS DESTROYED BIRD PENS JUST NORTH OF ARGONNE. TIME
ESTIMATED. REPORT VIA SOCIAL MEDIA.
&&
KLBLocal storm report, Jun 17, 9:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 1 SSW BOWLER 44.84N 88.98W
06/17/2018 SHAWANO WI LAW ENFORCEMENT
FEW TREES DOWN. COUNTY D AND J.
0848 PM TSTM WND DMG TIGERTON 44.73N 89.05W
06/17/2018 SHAWANO WI LAW ENFORCEMENT
A FEW TREES DOWN
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 39 min |
| Jun 17, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 88 min |
| Jun 17, 7:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 40 min |
| Jun 17, 8:11 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 17, 8:16 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano | 59 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 31 min |
| Jun 17, 8:51 PM CDT | Special Weather Statement | GRB | Door | 54 min |
| Jun 17, 9:19 PM CDT | Special Marine Warning | GRB | 116 min | |
| Jun 17, 9:24 PM CDT | Tornado Warning | GRB | Oconto, Shawano | 24 min |
| Jun 17, 10:01 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 59 min |
| Jun 17, 10:25 PM CDT | Special Weather Statement | GRB | Waupaca | 65 min |
| Jun 17, 10:56 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 49 min |
| Jun 17, 11:48 PM CDT | Special Weather Statement | GRB | Winnebago | 27 min |
| Jun 18, 12:19 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 41 min |
| Jun 18, 12:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Portage, Waupaca and 3 more | 84 min |
| Jun 18, 2:43 AM CDT | Areal Flood Advisory | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 6 hr |
| Jun 18, 10:21 AM CDT | River Flood Warning | GRB | Oneida | 35 hr |
| Jun 18, 11:30 AM CDT | River Flood Warning | GRB | Waupaca | 5 days |
| Jun 18, 11:32 AM CDT | River Flood Warning | GRB | Waupaca | 3 days |
| Jun 18, 3:52 PM CDT | River Flood Advisory | GRB | Oneida | 36 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.